Jump to content

Do Gi Problems Exacerbate Your Symptoms?


katT
 Share

Recommended Posts

Newbie here and just wondering if anyone experiences an increase in their symptoms with GI upset, GERD, or heartburn?

I've noticed that if I have some heartburn or GERD type issues going on it can cause tachycardia and/or dizziness.

Does anyone else get this?

Link to comment
Share on other sites

Hey Kat!

Welcome to the site but sorry you are sick :( you will find lots of caring people here and an endless amount of helpful information :) in answer to your question I most definately notice my symptoms get alot worse when my digestive system is in shut down mode. The bloating, heartburn, pain, loss off appetite...I always know I am in for a flare when my stomach starts acting up....I am just starting Domperidone this weekend to see if it helps....here's hoping :) feel better soon...hugs

Bren

Link to comment
Share on other sites

Hi! :) Tummy issues are my worst symptoms and it definitely corresponds with other POTS symptoms. I'm not exactly sure if my stomach problems make it worse, or I just am worse in general on potsy days.

Link to comment
Share on other sites

yes totally can relate. Welcome to DYNA by the way, its amazing here ! ..... I have lots of tummy issues expecially I get bad flares with my GI stuff when I have difficulty swallowing, and when I get what I call stomach attacks. When I get my stoamch attacks my stomach basically is hurting so bad that I start flushing,my BP drops then I get all tachycardia and it just makes me all potsy from there :blink: lol so yea I can totally relate. GI issues def triger my other symptoms to come on. If you need anything feel free to message me.

Hugs :wub:

Link to comment
Share on other sites

Have you all looked into MCAS? I know it gets mentioned here a lot, but it looks like that's what is causing my POTS symptoms. When I have major cramping, stomach issues, flushing, etc. with the BP drop and then tachy, it's a MCAS episode. It's definitely worth checking into!

Link to comment
Share on other sites

Thanks for the warm welcome everyone! SO happy to know I am not alone or crazy :rolleyes:

Sounds like a lot of you experience POTs flares with GI distress. I swear at times I do not know what comes first...the POTS symptoms or the GI symptoms! Although ANY time I have GI upset or acid reflux I feel POTSY.

potsgirl93 I get a similar issue with swallowing. I can swallow fine, but I often feel like my throat is tight or closing like someone is choking me lightly. I hate that. I do get flushes with GI issues, which then triggers the tachycardia and dizziness. Do you get that order to flushing > tachy> dizzy?

frugalmama I have thought about MCAS because I have a lot of those symptoms. I read an article online about MCAS and hyperadrenergic pots - I think by Dr. Grubb. I had a urine methylhistamine done in the midst of a episode and it came back with 117 out of a range up to 200. So according to that it was normal. But I still feel like I have hyperadrenergic. Just not sure what else to do to check for it? But your episodes sound like mine!

Do all of you have a GI doctor as well, or just self treat with mylanta or pepcid or something? I went to a GI doc, but he doesn't get POTs so he just wanted to do a colonoscopy and endoscopy - but I just had one last year and the anesthesia after effects were not pleasant!

Link to comment
Share on other sites

kaT- yea exactly how your describing the swallowing things is how I feel too! It's so hard for ppl to understand though tht aren't going thorugh it (like family, doctors, etc) which can be quite frustrating. And yes I go from flushing to tachycardia to dizziness in that exact order most always. Funny how much we relate with that.

Link to comment
Share on other sites

So sorry, Yes, GI problems can sometimes be really bad at times. I had a severe pain in my side for months last year and finally had a colonoscopy done, but I believe they are major spasms, and twisting of my colon, some IBS, as well. Not to even mention my nausea, which is almost constant. I sometimes take Urogesic Blue, which is actually used for bladder spasms, but it works on all smooth muscles, which includes the colon. I used to take the Maalox with the gas med simethicone, which can help some, too. Used to take Prilosec years ago for GERD, but since I am off of my cholesterol medication, and I watch what I eat, I'm not having as much trouble with that anymore, thank goodness!! Hope you get to feeling better....One symptom always seems to lead to another with this disorder; there always seems to be something new, and it is never boring! ;)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...